Yes you most certainly can. I was once prescribed Bactrim for a UTI and after a week of terrible pain in my joints, ankles . . . I woke up with hives/rash and swollen lips. Guess what? Allergic reaction. Bactrim is one of the most powerful antibiotics there is. You cannot take antibiotics lightly. They kill all the good/bad bacteria in your system. (the gut primarily). What can happens next is the fungal microbes in your system will start to grow & multiply rapidly. The good bacteria in your system is no longer there to keep it in check. The fungus can cause vaginal yeast infection, can leach through the intestinal walls, enter your blood stream and continue on to your joints. etc. It is nasty stuff and can cause all types of serious problems. You need to discuss the possibility of discontinuing the Bactrim as you may be allergic to it. Antibiotics have been know to cause RH, or arthritis. In the mean while start eating yogurt, cottage cheese. These have the good bacteria in them. It will kill the yeast fungus taking over your system. I know you will definately feel better. Switch to another antibiotic if you have to have it for a serious condition. Antibiotics do have their good points for infections, etc. But you should avoid them if at all possible. They can cause other problems as you are experiencing. Hope this info helps. I know I definately had the same problem. I stopped it by stoppin the Bactrim. Now my records show "allergic reaction". Take care, Ava.
- Bactrim Information for Consumers
- Bactrim Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bactrim (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Sep 2009 • 1 answer
Posted 25 Sep 2009 • 1 answer
Posted 20 Oct 2009 • 2 answers
Posted 13 Sep 2010 • 2 answers
Posted 26 Oct 2012 • 3 answers